Rocky Mountain Journal of Mathematics

Applications of variational methods to an anti-periodic boundary value problem of a second-order differential system

Yu Tian and Yajing Zhang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we discuss the existence of multiple solutions to a second order anti-periodic boundary value problem \[ \ddot {x}(t)+M x(t)+\nabla F(t, x(t))=0\quad\mbox{almost every } t\in [0, T],\\ x(0)=-x(T) \qquad\qquad\qquad\ \, \dot {x}(0)=-\dot {x}(T) \] by using variational methods and critical point theory. Furthermore, we obtain the existence of periodic solutions for corresponding second-order differential systems.

Article information

Source
Rocky Mountain J. Math., Volume 47, Number 5 (2017), 1721-1741.

Dates
First available in Project Euclid: 22 September 2017

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1506045630

Digital Object Identifier
doi:10.1216/RMJ-2017-47-5-1721

Mathematical Reviews number (MathSciNet)
MR3705770

Zentralblatt MATH identifier
1385.34022

Subjects
Primary: 34B15: Nonlinear boundary value problems 58E30: Variational principles

Keywords
Anti-periodic boundary value problem variational methods Mountain pass theorem

Citation

Tian, Yu; Zhang, Yajing. Applications of variational methods to an anti-periodic boundary value problem of a second-order differential system. Rocky Mountain J. Math. 47 (2017), no. 5, 1721--1741. doi:10.1216/RMJ-2017-47-5-1721. https://projecteuclid.org/euclid.rmjm/1506045630


Export citation

References

  • A. Abdurahman, F. Anton and J. Bordes, Half-string oscillator approach to string field theory, Nuclear Phys. 397 (1993), 260–282.
  • A.R. Aftabizadeh, S. Aizicovici and N.H. Pavel, Anti-periodic boundary value problems for higher order differential equations in Hilbert spaces, Nonlin. Anal. 18 (1992), 253–267.
  • B. Ahmad and J.J. Nieto, Existence of solutions for anti-periodic boundary value problems involving fractional differential equations via Leray-Schauder degree, Topol. Meth. Nonlin. Anal. 35 (2010), 295–304.
  • C. Ahn and C. Rim, Boundary flows in general coset theories, J. Physica 32 (1999), 2509–2525.
  • S. Aizicovici, M. McKibben and S. Reich, Anti-periodic solutions to nonmonotone evolution equations with discontinuous nonlinearities, Nonlin. Anal. 43 (2001), 233–251.
  • S. Aizicovici and N.H. Pavel, Anti-periodic solutions to a class of nonlinear differential equations in Hilbert space, J. Funct. Anal. 99 (1991), 387–408.
  • H.L. Chen, Antiperiodic wavelets, J. Comp. Math. 14 (1996), 32–39.
  • Y.Q. Chen, Note on Massera's theorem on anti-periodic solution, Adv. Math. Sci. Appl. 9 (1999), 125–128.
  • Y.Q. Chen, Y.J. Cho and D. O'Regan, Anti-periodic solutions for evolution equations with mappings in the class $(S_+)$, Math. Nachr. 278 (2005), 356–362.
  • Y.Q. Chen, J.J. Nieto and Donal O'Regan, Anti-periodic solutions for fully nonlinear first-order differential equations, Math. Comp. Model. 46 (2007), 1183–1190.
  • Y.Q. Chen, X.D. Wang and H.X. Xu, Anti-periodic solutions for semilinear evolution equations, J. Math. Anal. Appl. 273 (2002), 627–636.
  • Guo Dajun, Nonlinear functional analysis, Shandong Science and Technology Press, Shandong, 1985.
  • F.J. Delvos and L. Knoche, Lacunary interpolation by antiperiodic trigonometric polynomials, BIT 39 (1999), 439–450.
  • P. Djiakov and B. Mityagin, Simple and double eigenvalues of the Hill operator with a two-term potential, J. Approx. Theory 135 (2005), 70–104.
  • J.Y. Du, H.L. Han and G.X. Jin, On trigonometric and paratrigonometric Hermite interpolation, J. Approx. Theory 131 (2004), 74–99.
  • D. Franco and J.J. Nieto, First order impulsive ordinary differential equations with anti-periodic and nonlinear boundary conditions, Nonlin. Anal. 42 (2000), 163–173.
  • D. Franco, J.J. Nieto and D. O'Regan, Anti-periodic boundary value problem for nonlinear first order ordinary differential equations, Math. Inequal. Appl. 6 (2003), 477–485.
  • ––––, Existence of solutions for first order ordinary differential equations with nonlinear boundary conditions, Appl. Math. Comp. 153 (2004), 793–802.
  • A. Haraux, Nonlinear evolution equations, Global behavior of solutions, Lect. Notes Math. 841, Springer-Verlag, Berlin, 1981.
  • ––––, Anti-periodic solutions of some nonlinear evolution equations, Manuscr. Math. 63 (1989), 479–505.
  • H. Kleinert and A. Chervyakov, Functional determinants from Wronski Green function, J. Math. Phys. 40 (1999), 6044–6051.
  • B. Liu, An anti-periodic LaSalle oscillation theorem for a class of functional differential equations, J. Comp. Appl. Math. 223 (2009), 1081–1086.
  • Z.G. Luo, J.H. Shen and J.J. Nieto, Antiperiodic boundary value problem for first-order impulsive ordinary differential equations, Comp. Math. Appl. 49 (2005), 253–261.
  • J. Mawhin and M. Willem, Critical point theory and Hamiltonian systems, Springer-Verlag, Berlin, 1989.
  • M. Nakao, Existence of anti-periodic solution for the quasilinear wave equation with viscosity, J. Math. Anal. Appl. 204 (1996), 754–764.
  • H. Okochi, On the existence of periodic solutions to nonlinear abstract parabolic equations, J. Math. Soc. Japan 40 (1988), 541–553.
  • S. Pinsky and U. Tritman, Antiperiodic boundary conditions to supersymmetric discrete light cone quantization, Physica 62 (2000), 087701.
  • Y. Tian and W.G. Ge, Periodic solutions of non-autonomous second-order systems with a $p$-Laplacian, Nonlin. Anal. 66 (2007), 192–203.
  • ––––, Applications of variational methods to boundary value problem for impulsive differential equations, Proc. Edinburgh Math. Soc. 51 (2008), 509–527.
  • Yu Tian and Johnny Henderson, Three anti-periodic solutions for second-order impulsive differential inclusions via nonsmooth critical point theory, Nonlin. Anal. 75 (2012), 6496–6505.
  • K. Wang and Y. Li, A note on existence of anti-periodic and heteroclinic solutions for a class of second-order odes, Nonlin. Anal. 70 (2009), 1711–1724.
  • W. Wang and J. Shen, Existence of solutions for anti-periodic boundary value problems, Nonlin. Anal. 70 (2009), 598–605.
  • E. Zeidler, Nonlinear functional analysis and its applications, Volume 3, Springer, Berlin, 1985.